Advertisement

Reactions Weekly

, Volume 1739, Issue 1, pp 132–132 | Cite as

Furosemide

Polyarticular gout and encephalopathy: case report
Case report
  • 12 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 70-year-old woman developed polyarticular gout and encephalopathy during treatment with furosemide for a right heart failure.

The woman had a history of alcohol-induced liver cirrhosis, chronic kidney disease, portopulmonary hypertension and paroxysmal atrial fibrillation requiring anticoagulation [specific drug not stated]. She was hospitalised in Australia for treatment of symptomatic iron deficiency anaemia, rectal bleeding, marked-dependent oedema and worsening exertional dyspnoea. During the hospitalisation, she was diagnosed with a right heart failure and transfused with two units of packed RBCs and also started receiving treatment with ferric carboxymaltose and IV infusion of furosemide [frusemide; dosage not stated]. The anticoagulation was stopped. She was started on...

Reference

  1. Lewis CS, et al. Polyarticular arthropathy and encephalopathy in a 70-year-old woman. BMJ Case Reports 11: No. 1, 13 Dec 2018. Available from: URL: http://doi.org/10.1136/bcr-2018-227058 - Australia

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations